Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 25, 2003, 6:04 PM CST for Stewart County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2003, 6:04 PM CST (00:04 UTC)
- Expired
- Mar 25, 2003, 6:30 PM CST
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 5:20 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2776 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
137 WUUS54 KOHX 260004 SVRBNA TNC161-260030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 602 PM CST TUE MAR 25 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN STEWART COUNTY IN TENNESSEE * UNTIL 630 PM CST * AT 557 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN INTENSIFYING STORM 10 MILES EAST OF MURRAY KENTUCKY THAT WILL LIKELY BECOME SEVERE WITHIN THE NEXT FEW MINUTES. MOVEMENT WAS NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... IN NORTHERN STEWART COUNTY BY 620 PM CST THIS STORM MAY ALSO AFFECT BUMPUS MILLS. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL, WHICH MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS. && LAT...LON 3663 8818 3647 8810 3665 8743 3688 8755 $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:35 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 25, 2:35 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CST TUE MAR 25 2003 ETA/NGM/GFS MODELS ALL FORECAST A VORT MAX TO MOVE INTO THE MID STATE EARLY TONIGHT. THIS ALONG WITH A FORECAST MOISTENING OF AIRMASS AS DEPICTED IN EACH MODELS 1000/500 MB MEAN RELATIVE HUMIDITY FIELDS...MAKES HIGH PRECIP CHANCES OVERNIGHT LIKELY. THIS VORT MAX HOWEVER WEAKENS DURING THE NIGHT...BUT THEN IS FOLLOWED BY ANOTHER VORT LOBE THAT WILL MOVE ACROSS THE MID STATE DURING THE MORNING HOURS ON WED BEHIND THE COLD FRONT. ONLY THE ETA MODEL FORECASTS SLIGHTLY NEGATIVE SURFACE BASED LIFTED INDEX VALUES...AND THAT IS FOR EARLY TONIGHT PERIOD OVER OUR W AND N CENTRAL SECTIONS. STABILIZATION OCCURS LATER DUE TO NORMAL NIGHTTIME COOLING. SO EXPECT SOME THUNDERSTORMS PARTICULARLY BEFORE MIDNIGHT ...BUT SEVERE POTENTIAL LOOKS NIL. WILL HANG ON TO A CHANCE OF PRECIP...ESPECIALLY IN E SECTIONS WED MORNING AS IN CURRENT FORECAST PACKAGE...EXCEPT IN NW WHERE DRIER AIR SHOULD INHIBIT PRECIP. THIS WILL BE FOLLOWED BY DECREASING CLOUDS FROM NW TO SE ACROSS THE AREA WED AFTERNOON. RIDGE OF HIGH PRESSURE MOVING IN WED NIGHT AND THEN SHIFTING EAST ON THU...AS A STRONGER SYSTEM OVER THE PLAINS STATES MOVES OUR WAY. BECAUSE OF RATHER STRONG ISENTROPIC LIFT DUE MAINLY TO STRONG WIND FIELDS IN THE LOWER TO MID LEVELS...WOULD NOT BE SURPRISED TO SEE SOME ISOLATED SHOWERS THU NIGHT IN W AND CENTRAL PARTS OF THE MID STATE. OTHER THAN THAT...CHANCE OF SHOWERS AND THUNDERSTORMS ON FRI JUST AHEAD OF A MORE POTENT SYSTEM THAT WILL MOVE THROUGH THE AREA FRIDAY NIGHT INTO SAT MORNING. GOOD DRYING BEHIND THIS SYSTEM MAKES IT APPEAR THAT A LINE OF THUNDERSTORMS WILL FORM AND MOVE ACROSS THE MID STATE. STRONGER WIND FIELDS AND BETTER OVERALL DYNAMICS MAKE IT APPEAR THAT THERE WILL BE A RISK OF SEVERE WITH THE LINE. HOWEVER... AT THIS TIME IT LOOKS LIKE THE BEST INSTABILITY WILL BE TO OUR S. WILL MAKE ONLY MINOR CHANGES TO MOS GUIDANCE TEMPS AND POPS. PRELIMINARY NUMBERS BNA 48/63/41/71 +201 CSV 48/58/37/67 8701 STEIGERWALDT
Hazardous weather outlook, Mar 25, 5:30 AM CST, 12 hours 34 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-261130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST TUE MAR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT IS FORECAST TO MOVE ACROSS THE MID STATE FRIDAY NIGHT. THIS COLD FRONT WILL BE QUITE STRONG...AND HAS THE POTENTIAL TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTER GROUPS AND EMERGENCY MANAGERS IS POSSIBLE FRIDAY NIGHT. GIRODO
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.